Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Have low number of white cell. Suffering from diarrhoea. Kidney transplant done. Are they related?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I was just told that I have a seriously low number of white cells. I have been recovering for two months from a kidney transplant. I have had diarrhea much of this time. Is there any connection between diarrhea and low white cell count?
Posted Mon, 20 Aug 2012 in Kidney Conditions
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
The white cells in our body are like a policemen of our body. They protect us from various infections. Since you have a low white cell count, it makes you more prone to different kind of infections commonest one being a gut infection causing diarrhea.
You need to get a stool culture done to find out the causative organism so that specific antibiotic treatment can be started.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor